Well, as is typical, this entry will mostly be a repeat of previous stuff. Nothing earthshatteringly new. My last visit at the lab was two weeks ago as the previous week was my “off” week. My hemoglobin this past Wednesday had dropped to 9.7, so this was an Aranesp week. And I was wrong last time; my previous Aranesp shot was July 21, 2021. So almost two months between shots. That’s pretty good.
Unfortunately, my creatinine jumped up to 1.7 from 1.3 last time. I’m back to playing with my BP meds. I’m cutting my lisinopril to 20 mg and will monitor that for a while. If my BP still says low (so far, so good), I’ll try cutting the lisinopril out completely again. Science, baby.
From the very brief research I’ve done, none of the other oral meds I take are known to raise creatinine. Interestingly, I found an article tonight that stated that Kyprolis (the chemo I get) can cause acute kidney injury and associated increased creatinine levels. And it’s not uncommon. In some cases, the Kyprolis had to be stopped, but for most patients the decrease in kidney function wasn’t severe enough to cease treatment.
Keep in mind, the typical patient getting Kyprolis is fighting multiple myeloma—cancer. I would assume that they and their oncologists are more likely to tolerate some of these types of side effects because they’re trying to SAVE THEIR LIVES. And the vast majority of the studies on Kyprolis are done on patients with multiple myeloma (of course). So who knows how this drug affects someone with kidneys like mine. It’s a weird thing…it’s helping in one sense but may be harmful in others. Just like all drugs I guess.
Anyhow, with my creatinine at 1.7, it dropped my GFR to 30. Hopefully Wednesday we’ll see a little bit of an improvement.
I already messaged Dr. T and told him of my change to the lisinopril. He messaged me back at after 10:00 that night and said it was a good plan. I told him to stop checking his messages so late. He responded with, “I think I’m addicted to messaging.” Ha. A couple of months ago, he said he loved that he could access his patients’ records through his phone with the whole myChart/Epic system. I said, “Yeah but then you never stop working.” He agreed. “I’m always working,” he said. I can relate.
After I had the video visit with Dr. A last week, I was reading her notes from the visit which included a summary of all the crap I’ve dealt with since this started, much of which I had forgotten. Oh yeah, that’s right. Half of my face swelled up last June on the last day of my drive to PA. That was when she took me off the lisinopril the first time. Forgot all about it. Oh yeah, that’s right… the conjunctiva in both my eyes was all swollen and disgusting. And the eye doctor said I would need surgery to correct it. (Luckily it corrected itself.) The swelling in my legs last June that required me to crawl up the stairs in the house I rented. Fun fun. (Now, the swelling that happened last November—I’ll never forget that!) It was just weird to read all that stuff.
I had blood work done Friday for Dr. E, the endocrinologist. I see her on 9/27. And my primary care doc DID put in a lab order to get an A1C done before my appointment with him in October. What the hell do you know.
My broken toe is better. Not completely healed but getting there. My feet still hurt, still getting electric zaps to them hundreds of times a day. My hair is much better too. I’ve been using all kinds of “leave in for three-minutes” type conditioners along with an actual leave-in conditioner, and I think it’s making a difference. Definitely thicker and not anywhere near as straw-like as before.
And I don’t think I mentioned this yet, but I can taste peanut butter again! That was about my last holdout, and of course it’s one of my favorite foods. I eat it every single day. (Lunch: half a toasted bagel and peanut butter.) It was a gradual return, like with everything else. One day I just realized, “Hey! I can taste this!” I was so happy.
Don’t worry—I am not going to go into ANY detail about this, now or in the future: I got a text message that I need to complete my Cologuard test here soon or it is going to expire. (Not sure what that is? Feel free to google!) I was glad they texted me because I had shoved the box on a shelf in my closet and forgot all about it. So… it’s on the do-do list (ha, get it?) for next week. I’ll be glad when it’s behind me.
Yes. That’s it. I’m all out of puns. You’re welcome.